I was prescribed nitrofurantoin for a bladder infection but finished the prescription 3 weeks ago. however, i'm still having pain and tingling in my forearms with numbness and muscle weakness in arms and legs. I haven't been feeling well. I have been to 2 er's and my family doctor. Today, I went to see a neurologist. Nobody can find anything wrong;therefore, I'm not getting any relief or help. My family doctor isn't being very helpful. Any help would be appreciated. thank you. I'm desperate.
Nitrofurantoin, generic for macrobid and macrodantin, makes me sick as a dog. I felt like I had the flu. Hard to say whether your symptoms 3 weeks after discontinuing could still be from the antibiotic. Some antibiotics have been known to cause neuropathy though so it is quite possible. Since you have been checked out neurologically and nothing was found, give it another week. Suspect once the medication had completely left your system you will feel better. Otherwise, might have to pursue treatment for neuropathy.
- Nitrofurantoin Information for Consumers
- Nitrofurantoin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nitrofurantoin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Aug 2010 • 1 answer
Posted 2 Oct 2014 • 2 answers
Nitrofurantoin - I'm a 72 year old paraplegic & am taking microbid daily now for 2 month's. How long
Posted 23 Dec 2015 • 1 answer
Posted 29 Jul 2016 • 1 answer
Posted 13 Jul 2018 • 1 answer